Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 32, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Aug 2, 2009, 9:19 AM HST for Kalawao County, Hawaii. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2009, 9:19 AM HST (19:19 UTC)
- Expired
- Aug 2, 2009, 3:11 PM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 021919 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 919 AM HST SUN AUG 2 2009 ...WIND ADVISORY FOR FOR SUMMIT OF HALEAKALA ON MAUI... .SOUTHEAST WINDS ON THE SUMMIT OF HALEAKALA HAVE INCREASED THIS MORNING. HIGH PRESSURE TO THE NORTH IN COMBINATION WITH THE PASSAGE OF TROPICAL STORM LANA 400 MILES SOUTH OF THE ISLANDS HAS BOOSTED WINDS TO THE ADVISORY STRENGTH BUT THE PRESSURE GRADIENT OVER THE AREA SHOULD WEAKEN EARLY THIS EVENING. HIZ022-030400- /O.NEW.PHFO.WI.Y.0032.090802T1919Z-090803T0400Z/ HALEAKALA SUMMIT- 919 AM HST SUN AUG 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. SOUTHEAST WINDS 25 TO 30 MPH TODAY DECREASING TO SPEEDS OF 20 TO 25 MPH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOAG
1 follow-up statement
000 WWHW70 PHFO 030111 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 311 PM HST SUN AUG 2 2009 HIZ022-030215- /O.CAN.PHFO.WI.Y.0032.000000T0000Z-090803T0400Z/ HALEAKALA SUMMIT- 311 PM HST SUN AUG 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY SINCE WINDS OVER HALEAKALA SUMMIT ON MAUI HAVE DIMINISHED. $$ HOAG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Aug 2, 4:00 AM HST, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 2, 4:00 AM HST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN AUG 2 2009 .SYNOPSIS... BREEZY TRADE WINDS WILL PREVAIL THROUGH TONIGHT AS TROPICAL STORM LANA PASSES SEVERAL HUNDRED MILES SOUTH OF THE STATE. LANA WILL ALSO SEND HIGH CLOUDS OVER THE AREA INTO TOMORROW. TRADE WINDS WILL EASE SLIGHTLY TO START THE WORK WEEK BUT WILL STRENGTHEN AGAIN BY MID WEEK AS BUILDING HIGH PRESSURE SETTLES FAR NORTH OF THE ISLANDS. LOW CLOUDS AND SHOWERS CARRIED BY THE RATHER STABLE TRADE WIND FLOW WILL AFFECT MAINLY WINDWARD AND MAUKA AREAS. && .DISCUSSION... BREEZY TRADE WINDS ARE IN STORE TODAY AS TROPICAL STORM LANA PASSES SEVERAL HUNDRED MILES SOUTH OF THE STATE. LANA IS CURRENTLY LOCATED ABOUT 475 MILES SOUTH OF HONOLULU...AND THE OFFICIAL CENTRAL PACIFIC HURRICANE CENTER...CPHC...FORECAST CALLS FOR A SLOWLY WEAKENING LANA TO CONTINUE ON ITS WESTWARD TRACK WELL SOUTH OF THE ISLANDS. THE PRESSURE GRADIENT BETWEEN BUOYS 51001 AND 51003 EASED SLIGHTLY OVERNIGHT...BUT THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN TODAY...LEADING TO BREEZY TRADES. FOR DETAILED INFORMATION ON LANA PLEASE SEE OFFICIAL PRODUCTS ISSUED BY CPHC. PLENTIFUL BROKEN TO OVERCAST LOW CLOUDS ARE MOVING WITHIN THE TRADE WIND FLOW AND ARE AFFECTING WINDWARD AND MAUKA AREAS...BUT ONLY MODEST SHOWER ACTIVITY HAS BEEN OBSERVED. STRONG MID LEVEL RIDGING AND SUBSIDENCE NORTH OF LANA IS PRODUCING RATHER STABLE CONDITIONS THAT WILL CONTINUE TO LIMIT SHOWER ACTIVITY TODAY. THE RIDGING AND SUBSIDENCE ARE REFLECTED IN THE 12Z HILO AND LIHUE SOUNDINGS WHICH SHOW A STRONG TEMPERATURE INVERSION BASED NEAR 5 KFT. SOUTHWEST WINDS ALOFT ARE SENDING A SHIELD OF MID TO HIGH LEVEL CLOUDS FROM LANA OVER THE BIG ISLAND. THESE CLOUDS EXTEND DOWN TO THE SUMMITS AND ARE EXPECTED TO PERSIST THROUGH THE DAY. THE HIGH CLOUDS WILL SPREAD WESTWARD TODAY...PROBABLY REACHING OAHU IN THE AFTERNOON AND KAUAI TONIGHT. AS LANA EXITS THE AREA...TRADES WILL EASE TO MODERATE LEVELS ON MONDAY WITH HIGH PRESSURE SITTING FAR NORTHEAST OF THE STATE. MID LEVEL RIDGING WILL HOLD...ALLOWING MODEST WINDWARD AND MAUKA SHOWER ACTIVITY. LOW CLOUDS WILL FAVOR WINDWARD AND MAUKA AREAS...WHILE HIGH CLOUDS FROM LANA MAY LINGER THROUGH MONDAY. TRADE WINDS WILL INCREASE ONCE AGAIN BY THE MIDDLE OF THE WORK WEEK. THE 1027 MB HIGH CURRENTLY CENTERED NEAR 38N145W WILL BUILD TO 1029 MB FAR NORTH OF THE STATE NEAR 36N155W BY WEDNESDAY NIGHT...LEADING TO AN INCREASE IN TRADES. SHOWERS WILL PERSIST ACROSS MAINLY WINDWARD AND MAUKA AREAS. FORECAST MODELS ARE ALSO HINTING AT SOME TROPICAL CYCLONE ACTIVITY DEVELOPING IN THE EAST PACIFIC THAT MAY CROSS 140W LATE IN THE WORK WEEK. ITS TOO FAR AWAY TO HAVE ANY CONFIDENCE IN THESE MODEL SOLUTIONS...BUT WE WILL BE WATCHING FOR ANY DEVELOPMENT. && .MARINE... A SOUTH SWELL WILL CONTINUE TO PRODUCE ELEVATED SURF AT OR ABOVE THE 8 FOOT HIGH SURF ADVISORY LEVEL ACROSS SOUTH FACING SHORES THROUGH THE AFTERNOON. THE DOMINANT PERIOD AT BUOY 51003 IS SHIFTING DOWN TO 14 SECONDS...WHILE THE SWELL HEIGHT IS HOLDING. AN UNUSUALLY HIGH TIDE COMBINED WITH THE LONG PERIOD SOUTH SWELL CAUSED SOME PROBLEMS ALONG A LOW LYING SECTION OF FARRINGTON HWY NEAR MAKAHA VALLEY ROAD SATURDAY AFTERNOON. WITH ANOTHER UNUSUALLY HIGH HIGH TIDE IN STORE AGAIN THIS AFTERNOON...THE OCEAN MAY AGAIN AFFECT THE SAME STRETCH OF ROAD. DUE TO THE LOCATION...LIMITED FETCH SIZE...AND WESTWARD TRACK OF TROPICAL STORM LANA...NO SIGNIFICANT SWELL IS EXPECTED FROM THIS SYSTEM. WITH THE TRADES EXPECTED TO INCREASE TODAY AS TROPICAL STORM LANA PASSES SOUTH OF THE STATE...THE SMALL CRAFT ADVISORY HAS BEEN EXPANDED TO COVER ALL WATERS EXCEPT BIG ISLAND WINDWARD WATERS. TRADES WILL GRADUALLY DECLINE TONIGHT AND MONDAY...ALLOWING THE SMALL CRAFT ADVISORY TO BE TRIMMED BACK TO THE TYPICALLY BREEZY CHANNELS AND COASTAL WATERS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL WATERS EXCEPT BIG ISLAND WINDWARD WATERS. HIGH SURF ADVISORY FOR SOUTH FACING SHORES OF ALL HAWAIIAN ISLANDS THROUGH THIS AFTERNOON. && WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.